Alert archive / Minnesota / Flash Flood Warnings in 2002
Flash Flood Warning 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood warning at Jun 11, 2002, 1:18 AM CDT for Faribault County, Freeborn County, Martin County, Minnesota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2002, 1:18 AM CDT (06:18 UTC)
- Expired
- Jun 11, 2002, 5:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Faribault County, MN, Freeborn County, MN, Martin County, MN
The radar
The Minneapolis radar (KMPX), 127 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2859 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMPX 110618 FFWMSP MNC043-047-091-111000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 115 AM CDT TUE JUN 11 2002 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 500 AM CDT * AT 115 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED 2.2 INCHES OF RAIN IN LESS THAN AN HOUR IN DUNNELL...WHICH IS 20 MILES SOUTHWEST OF FAIRMONT. WIDESPREAD THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WILL CONTINUE FROM FAIRMONT TO ALBERT LEA AND NEARBY AREAS. * THE GROUND HAS ALREADY BEEN SATURATED BY RECENT RAINFALL IN THE WARNED AREA...AND ADDITIONAL RAIN WILL RUNOFF AND CAUSE FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. LAT...LON 4378 9364 4364 9332 4361 9452 4380 9417 BINAU
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 9:30 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 10, 9:30 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 930 PM CDT MON JUN 10 2002 MARGINAL SEVERE HAIL ACROSS WEST CENTRAL INTO CENTRAL MN. 00Z MPX RAOB SHOWS FREEZING LEVEL AT 14600 FEET WITH A WET BULB ZERO AROUND 12400. PROFILERS SHOW ONLY MODEST LOW LEVEL WINDS FROM NERN KS INTO SRN MN. STORMS WILL LIKELY HANG IN THERE FOR AWHILE BUT MAIN QUESTION IS WHETHER THEY WILL BEGIN DIMINISHING AS THEY GET FARTHER AWAY FROM UPPER SUPPORT. SUSPECT SHOWERS WILL MAKE IT TO WISCONSIN WITH AIRMASS AS UNSTABLE AS IT IS...AND SOME LOW LEVEL FLOW CONTINUING TO FEED IN. INTERESTING 18Z AVN. SHOWED CURRENT FRONT XTNDG FROM LOW IN NWRN MN REACHING A LINE FROM NORTHERN LOWER MICHIGAN TO NORTHERN KANSAS BY TOMORROW EVENING. MEANWHILE LOW ALONG BORDER OF NERN MT AND SASK...ASSOCIATED WITH UPPER LOW... WILL BRING SURGE OF COLD AIR. SECOND FRONT MAY WIND UP BEING THE MAIN FRONT. THAT ONE WILL BE ENTERING WEST CNTRAL MN TOMORROW EARLY EVENING. .MSP...NONE TDK
In the hours before
Local storm report, Jun 10, 8:10 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
810 PM CDT MON JUN 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 1 N HANCOCK MN .75 INCH HAIL
06/10/02 STEVENS REPORTED BY PUBLIC.
DURATION 10 MINUTES.
0720 PM 2 SW TERRACE MN .75 INCH HAIL
06/10/02 POPE REPORTED BY PUBLIC.Local storm report, Jun 10, 8:45 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
845 PM CDT MON JUN 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 4 E SWIFT FALLS MN .75 INCH HAIL
06/10/02 SWIFT REPORTED BY PUBLIC.
0818 PM 1 NW ST MARTIN MN .75 INCH HAIL
06/10/02 STEARNS REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 10, 10:27 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1027 PM CDT MON JUN 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM MONTROSE MN .75 INCH HAIL
06/10/02 WRIGHT REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:23 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Wright | 37 min |
| Jun 10, 10:40 PM CDT | Severe Thunderstorm Warning | MPX | Carver | 50 min |
| Jun 10, 11:04 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 41 min |
| Jun 10, 11:48 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 42 min |
| Jun 11, 12:30 AM CDT | Severe Thunderstorm Warning | MPX | Rice | 45 min |
Nearby
Flash Flood Warnings in Minnesota, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.